MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number E053
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded an fc 1003 indicative of battery voltage too low for the projected remaining capacity and observed that the battery was inaccurate.Boston scientific technical services (ts) discussed that this device was not on the low voltage capacitor advisory, however, similar failure rates were noted.Ts also discussed that without analysis an emergent changeout is recommended per faults and actions.A device data for analysis was advised which could give cause and guidance for change out timing.Subsequently, this device was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.The returned implantable cardioverter defibrillator (icd) was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device battery.Low voltage capacitors are used in the high voltage charging operation in order to facilitate fast charge times.The behavior of these capacitors resulted in a high current drain, which was depleting the device battery faster than normal.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded an fc 1003 indicative of battery voltage too low for the projected remaining capacity and observed that the battery was inaccurate.Boston scientific technical services (ts) discussed that this device was not on the low voltage capacitor advisory, however, similar failure rates were noted.Ts also discussed that without analysis an emergent changeout is recommended per faults and actions.A device data for analysis was advised which could give cause and guidance for changeout timing.Subsequently, this device was explanted and replaced.No additional adverse patient effects were reported.

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16076727
Report Number2124215-2022-55546
Device Sequence Number17682284
Product Code LWP
UDI-Device Identifier00802526480706
UDI-Public00802526480706
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/01/2015
Device Model NumberE053
Device Catalogue NumberE053
Device Lot Number101192
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale